Hail, Hamilton
- When
- April 26, 4:18 PM MST
- Where
- Hamilton County, 17.63 mi NNE of Medway
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.260, -101.760
An isolated severe weather report was received near the Colorado border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated severe weather report was received near the Colorado border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 26, 1:14 PM MST, 3 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 314 PM CDT Fri Apr 26 2019 ...Updated short and long term sections... .SHORT TERM...(This evening through Saturday) Issued at 313 PM CDT Fri Apr 26 2019 A slight chance of thunderstorms will be possible this evening, first starting across eastern Colorado late this afternoon then spreading eastward as the evening progresses. Any storms that do form will have the capability of becoming strong to severe with hail around an inch and winds around 60 mph being the main concern. Any storm that do form should be confined to central Kansas by midnight then move out of the area or dissipate shortly after midnight. Cloud cover will increase as these storms pass with decreasing cloudiness after midnight. A cold front is then progged to move through the area around sunrise tomorrow shifting southerly winds to a northerly direction. Gusty northerly winds will then be expected through tomorrow with mostly clear skies. Fire danger will be elevated across a good portion of the area due to these higher winds and RHs dipping into the 20s. As for temperatures, lows tonight look to only fall into the low to mid 50s with highs tomorrow ranging from around 70 degrees across west central Kansas to mid 70s along the KS/OK border. .LONG TERM...(Saturday night through Friday) Issued at 313 PM CDT Fri Apr 26 2019 The next chance of precipitation comes late Sunday as an upper level trough moves out of the Pacific Northwest Saturday night and into the Northern Plains Sunday. The best chance of precipitation looks to be across our northern zones with a lesser chance as you head south. An even better chance of showers and storms occur Monday night through Tuesday as an upper disturbance ejects northeastward from the Desert Southwest into the High Plains. Yet another disturbance moves through the area Wednesday night into Thursday, but most of this activity looks to remain to the north of the area. As for temperatures, highs Sunday look to range from around 80s degrees west to upper 60s east. Much cooler temperatures are then expected Monday and Tuesday with low to mid 60s Monday and 50s Tuesday. We then rebound into the upper 60s to low 70s for the remainder of the long term period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1236 PM CDT Fri Apr 26 2019 Gusty southerly winds are expected through tonight with some gusts around 30 knots this afternoon. VFR conditions will prevail this afternoon with a slight chance of thunderstorms after sunset. These storms should move away from the TAF sites after midnight. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 74 40 69 / 30 0 10 10 GCK 52 72 42 74 / 30 0 10 10 EHA 54 75 47 82 / 30 10 20 0 LBL 54 75 44 78 / 30 0 20 0 HYS 55 68 38 65 / 20 0 10 10 P28 55 76 42 67 / 20 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous Weather Outlook National Weather Service Dodge City KS 308 AM CDT Fri Apr 26 2019 KSZ030-031-043>046-061>066-074>081-084>090-270815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 308 AM CDT Fri Apr 26 2019 /208 AM MDT Fri Apr 26 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Showers and isolated thunderstorms will be possible across portions of west central and southwest Kansas this evening. Although the threat for severe weather is low, the high based nature of any developing shower or storm may produce strong outflow winds. Gusty south winds and lower relative humidity will create an elevated fire risk across much of west central and southwest Kansas this afternoon. Outdoor burning is discouraged. Day 1 Hazards ------------- * Lightning: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Gusty north winds developing behind a cold front pushing through western Kansas early Saturday morning combined with low relative humidity will create an elevated fire risk across portions of southwest and central Kansas through late Satuday afternoon. Similar conditions are expected Sunday as gusty south winds return to western Kansas. Outdoor burning is discouraged. Thunderstorms will be possible across central and portions of southwest Kansas Sunday night. However, it is too early to determine severe potential. Days 2-7 Hazards ---------------- * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Special Weather Statement National Weather Service Dodge City KS 414 PM MDT Fri Apr 26 2019 KSZ061-262300- Hamilton KS- 414 PM MDT Fri Apr 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND NORTHWESTERN KEARNY COUNTIES UNTIL 500 PM MDT... At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Hartman, or 15 miles north of Coolidge, moving east at 25 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Hamilton and northwestern Kearny Counties. LAT...LON 3826 10204 3826 10155 3807 10154 3813 10204 TIME...MOT...LOC 2214Z 264DEG 21KT 3826 10204 RBURG
The Goodland radar (KGLD), 123 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825667.